MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during cataract surgery with an intraocular lens (iol) implant procedure, doctor noticed a scratch on the lens once inserted into the eye.Subsequently the lens was removed during initial procedure and completed with same company lens model and diopter.Additional information received stating that there was no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned adhered to a piece of sponge wrapped in gauze.The lens had been cut into two pieces across the center.The lens was cleaned with klrp for further evaluation.One portion had two scratches.These were narrow scratches side by side.The longer scratch was wavy.This damage was similar to damage caused by loading forceps.Damage was also observed on the edge at the cut area.This damage appeared to have been caused by an instrument used to grasp the lens while it was being cut.Intraocular lens (iol) and monarch product history records were reviewed, and documentation indicated the product met release criteria.Qualified associated products were indicated.The root cause for the reported scratch appeared to be related to user handling.One portion had two scratches.These were narrow scratches side by side.The longer scratch was wavy.This damage was similar to damage caused by loading forceps.This type of damage can occur when inserting the lens into the cartridge with forceps.The instructions for use (ifu) instructs to completely fill the cartridge with ophthalmic viscosurgical devices (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The file will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21458781
Report Number1119421-2025-00523
Device Sequence Number20880125
Product Code HQL
UDI-Device Identifier00380652396813
UDI-Public(01)00380652396813(17)280430(11)240502(10)15847778
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot Number15847778
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM.; MONARCH III IOL, CARTRIDGE D.; MONARCH IOL, INJECTOR, UNSPECIFIED.
Patient SexMale